Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diagnosed with fibromyalgia, chronic myofascial pain syndrome, joint hypermobility. Allergic to medicines. Consult whom?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 45 Questions
I am a 40 year old woman who was diagmosed with fibromyalgia, chronic myofascial pain syndrome, joint hypermobility, and hypothyroidism. I have been battling plantars fasciitis for a few years and was following my physiatrist's directions with regard to stretching. It got severely worse over the past year and I went to a podiatrist last week. He gave me shoe orthotics, a night splint, and said absolutely no stretching. He did xrays. He told me to go to PT 3x a week which I started. It got a little better and I went back to him. He wasn't satisfied with my very limited improvement and told me to bear no weight on my foot for 2 weeks and I got crutches. He also said he did not like the xrays of both feet because my heels are very "cloudy", he stated that the heels are suppose to be well defined in the xray and this cloudiness is a sign of a rheumatological disease, and he left it at that. I am concerned. what could it be? I was tested for lupus, west nile, RA a few years ago and all was negative. Could it be Hasimotos disease? I am severely allergic to alot of meds and chemicals and an allergist advised me in 1998 that blood tests showed I had antithyroglobin antibodies in my blood and they should be monitored because it could mean I have a predisposition for developing hashimotos disease. Any idea about what the cloudiness of the heels is indicative of? what specialist should i consult with next?
Posted Sun, 15 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Jadhav 8 hours later

Thanks for posting your query.

I guess rheumatologist had diagnosed you with fibromyalgia and he is the best person to be consulted for your foot pain.

Form what you say, it is possible that you may be having an exacerbation of your plantar fasciitis. Apart from physiotherapy, intra lesional Triamcinolone is one of the best treatment for faciitis flare. However, you may need to confirm the diagnosis with a Rheumatologist.

Though, you may be having Hashimoto's thyroiditis, it is very unlikely to have any relation with your foot pain. Any hypothyroidism can cause joint pains, but involvement of foot joint is relatively rare. Hence, checking for antithyroglobin antibodies is unlikely of any help.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Follow-up: Diagnosed with fibromyalgia, chronic myofascial pain syndrome, joint hypermobility. Allergic to medicines. Consult whom? 3 days later
What does the cloudy xray mean?
Answered by Dr. Praveen Jadhav 2 days later
The cloudiness in Xray of the foot indicates -
1. An underexposed X-ray (a technical problem)
2. Swelling of the soft tissue in the foot. This can happen in plantar fasciitis, ligamental swellings, hematoma (blood) collection, trauma, arthritis, uric acid deposition, etc.

It must be understood that by itself, it is not diagnostic of any particular disease. X XXXXXXX is just the first modality of investigation and probably MRI could be a better option to pinpoint the cause of the condition. Final diagnosis is based on your multiple factors such as examination findings and results of the tests.

As mentioned earlier, Rheumatologist will be the best person to diagnose your condition rather than a podiatrist.

I hope, this answers your query. Please accept my answer in case you have no follow up queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor